MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP317H
Medical Device Problem Codes Material Separation (1562); Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent a unknown procedure on an unknown date and suture was used.During the procedure, the suture became detached from the needle as well as experienced difficulty removing the suture from the dispenser.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: i sent a picture of the recent box we have had problems with, but it has been noticeable for the last year.There have been no patients affected by this, it is just a waste of our money.I would estimate that one out of every 3-4 packs of 2-0 monocryl plus in the last year do not dispense properly.Maybe 1 in 10 pop off of the needle.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength = 2360 g /m.Related to: 2210968-2022-00781, 2210968-2022-00783, 2210968-2022-00784.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Date sent to the fda: 4/26/2022.H6 component code: g07002 - device not returned.H6 component code: c22 - photo analysis.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6 a manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.H3 investigational summary - c22 photo analysis: visual analysis of the image submitted to for evaluation determined that an open case of product code mcp317h could be observed the image is not clear to determine the failure mode.As part of our quality process, the manufacturing records for this lot serial number were reviewed and manufacturing standards were met prior to the release of this lot.No conclusion could be reached as to the cause of the reported complaint as the sample was not returned for analysis.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure it meets required specifications prior to shipment.Additional monitoring of complaint information for potential safety signals is conducted through complaint trends as part of post-market surveillance.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - = 2360 g /m.

Brand Name
MCRYL+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13420099
Report Number2210968-2022-00782
Device Sequence Number11975375
Product Code GAM
UDI-Device Identifier10705031046375
UDI-Public10705031046375
Combination Product (Y/N)Y
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model NumberMCP317H
Device Catalogue NumberMCP317H
Device Lot NumberRHMKCC
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown